A multi-interval Chebyshev collocation approach for the stability of periodic delay systems with discontinuities

Firas A. Khasawneh, Brian P. Mann, Eric A. Butcher

Research output: Contribution to journalArticle

23 Scopus citations

Abstract

This paper investigates the stability of periodic delay systems with non-smooth coefficients using a multi-interval Chebyshev collocation approach (MIC). In this approach, each piecewise continuous interval is expanded in a Chebyshev basis of the first order. The boundaries of these intervals are placed at the points of discontinuity to recover the fast convergence properties of spectral methods. Stability is examined for a set of case studies that contain the complexities of periodic coefficients, delays and discontinuities. The new approach is also compared to the conventional Chebyshev collocation method.

Original languageEnglish (US)
Pages (from-to)4408-4421
Number of pages14
JournalCommunications in Nonlinear Science and Numerical Simulation
Volume16
Issue number11
DOIs
StatePublished - Nov 2011

Keywords

  • Chebyshev collocation
  • Multi-domain
  • Multi-interval

ASJC Scopus subject areas

  • Numerical Analysis
  • Modeling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A multi-interval Chebyshev collocation approach for the stability of periodic delay systems with discontinuities'. Together they form a unique fingerprint.

  • Cite this